Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 162, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 29, 1999, 1:14 PM EDT for Knox County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 1999, 1:14 PM EDT (17:14 UTC)
- Expired
- Sep 29, 1999, 2:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Knox County, OH
The radar
The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 291717 RRA SVRCLE OHC083-291800- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 114 PM EDT WED SEP 29 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTH CENTRAL OHIO * UNTIL 200 PM EDT * AT 112 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED... A SEVERE THUNDERSTORM... 8 MILES EAST OF MOUNT VERNON OR IN THE VICINITY OF MILLWOOD... MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... MILLWOOD DANVILLE BRINKHAVEN DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 9:50 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 29, 9:50 AM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 950 AM EDT WED SEP 29 1999 NO MAJOR CHANGES IN FCSTS. RADAR SHOWS ABUNDANT RAINS WESTWARD SO KEPT POPS HIGH OR DROPPED THEM. TEMPS LOOK REASONABLE WITH LTL RISE ABOVE LT MRNG READINGS. DEB .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 65 min |
| Sep 29, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 63 min |
| Sep 29, 3:03 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 62 min |
| Sep 29, 3:52 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 63 min |
| Sep 29, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 62 min |
| Sep 29, 4:19 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.